Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 63, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Nov 2, 2004, 4:58 AM CST for 6 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 2, 2004, 4:58 AM CST (10:58 UTC)
- Expired
- Nov 2, 2004, 8:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Harris County, TX, Liberty County, TX, Montgomery County, TX
The radar
The Houston radar (KHGX), 29 km from the middle of the area, began a volume at 10:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1262 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHGX 021108
FFWHOU
TXC039-071-167-201-291-339-021400-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
458 AM CST TUE NOV 2 2004
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GALVESTON COUNTY IN SOUTHEAST TEXAS
BRAZORIA COUNTY IN SOUTHEAST TEXAS
CHAMBERS COUNTY IN SOUTHEAST TEXAS
HARRIS COUNTY IN SOUTHEAST TEXAS
LIBERTY COUNTY IN SOUTHEAST TEXAS
MONTGOMERY COUNTY IN SOUTHEAST TEXAS
* UNTIL 800 AM CST
* AT 452 AM CST...WEATHER SERVICE RADAR CONTINUES TO SHOW HEAVY RAIN
OCCURRING ALONG THE COAST GENERALLY SOUTH AND EAST OF A SWEENY TO
HOUSTON TO CLEVELAND LINE. RAINFALL AMOUNTS OF 3 TO 5 INCHES HAS
ALREADY OCCURRED IN THESE AREAS OVERNIGHT AND AN ADDITIONAL 2 TO 4
INCHES IS POSSIBLE EARLY THIS MORNING.
THESE RAINS WILL CAUSE PROBLEMS DURING THE EARLY MORNING COMMUTE. IF
YOU CAN DELAY YOUR COMMUTE UNTIL MID MORNING CONDITIONS SHOULD
IMPROVE AS THE HEAVY RAIN MOVES FURTHER EAST.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY CAUSE FLOODING OF LAND
ADJACENT TO CREEKS AND BAYOUS...DRAINAGE AREAS AND LOW LYING SPOTS.
ADDITIONALLY...FLOODING MAY OCCUR ON...STREETS...FRONTAGE ROADS...AND
HIGHWAY UNDERPASSES. AVOID LOCATIONS WHERE WATER COVERS THE GROUND
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DEPTH AND SPEED OF FLASH FLOOD WATERS. ACT QUICKLY IF FLASH FLOODING
IS OBSERVED. DO NOT STAY IN AREAS PRONE TO FLOODING WHEN WATER BEGINS
TO RISE.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2885 9550 2960 9438 3013 9448 3015 9464
3052 9475 3035 9516 3003 9507 3013 9546
2956 9532 2936 9549 2921 9582
$$1 follow-up statement
000
WGUS74 KHGX 021317
FFSHOU
TXC039-071-167-201-291-021400-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
715 AM CST TUE NOV 2 2004
...A FLASH FLOOD WARNING CONTINUES UNTIL 800 AM CST FOR
GALVESTON...BRAZORIA...CHAMBERS...HARRIS...AND LIBERTY COUNTIES...
AT 707 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE MODERATE RAINFALL EAST OF A CLEVELAND TO FREEPORT LINE.
THIS AREA OF PRECIPITATION CONTINUES TO MOVE TO THE EAST. FLOODING
OF FLOOD PRONE AREAS...LOW WATER CROSSINGS AND SOME FEEDER ROADS
ALONG THE FREEWAYS WILL CONTINUE FOR THE NEXT HOUR ESPECIALLY IN
LIBERTY...EASTERN HARRIS...CHAMBERS...AND GALVESTON COUNTIES.
CONDITIONS WILL CONTINUE TO IMPROVE AS THE HEAVY RAINS MOVE OUT OF
THE AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT FOR YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
PLEASE REPORT FLOODING TO THE COUNTY SHERIFF...LOCAL POLICE...OR
DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2885 9550 2960 9438 3013 9448 3015 9464
3052 9475 3035 9516 3003 9507 3013 9546
2956 9532 2936 9549 2921 9582
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 2, 4:15 AM CST, 43 minutes earlier.
Area forecast discussion, Nov 2, 4:15 AM CST, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 415 AM CST TUE NOV 2 2004 .DISCUSSION... STILL QUITE A BIT OF CONVECTION CONTINUING TO DEVELOP ALONG AND A- HEAD OF THE NWD MOVING WARM FRONT. THERE HAVE BEEN REPORTS OF WIDE SPREAD STREET FLOODING IN/NEAR COMMUNITIES IN THE COASTAL COUNTIES DURING THE OVERNIGHT PERIOD. A BIT FURTHER N/NW THE COLD FRONT HAS BEEN MAKING SLOW PROGRESS TOWARD THE COAST. BEST GUESS ATTM PLACES THE FRONT AT/AROUND A LINE FROM LFK TO BRENHAM WITH THE WARM FRONT AT/AROUND A LINE FROM PSX TO BPT. GIVEN THE PROXIMITY OF THESE TWO FEATURES (ALONG WITH ABUNDANT MOISTURE...LOCATION OF THE JET ALOFT (RRQ) AND THE NEARLY STATIONARY UPPER LOW OVER WRN TX) WILL LIKELY CONTINUE WITH THE FLOOD WATCH TODAY...BUT WITH SOME CHANGES NAMELY TO KEEP IT ONLY FOR THE CTRL/SRN ZONES. WE SHOULD SEE THE ORGANIZ- ED STORMS TAPERING OFF LATER THIS AFTN AS THE COOLER/DRIER AIRMASS IN THE POST-FRONTAL ENVIRONMENT BEGINS TO FILTER DOWN. CLOUDS/PCPN CHANCES (ALBEIT LOW) TO LINGER HOWEVER AS THE UPPER LOW/TROF HANGS BACK A BIT. THIS SYSTEM FINALLY MOVES EAST OF THE AREA BY LATE WED AND WEAK RIDGING TAKES ITS PLACE. THU LOOKS QUITE PLEASANT (IF ONE LIKES CLEAR SKIES AND COOL/DRY WX). THE REMAINDER OF THE WEEK (AND THE UPCOMING WEEKEND) TO STAY QUIET/SEASONABLE. LOW-LEVEL NLY FLOW /CAA WILL PERSIST THRU FRI BEFORE THE SFC HIGH MOVES EAST OF SE TX AND THE RIDGE ALOFT TO BUILD OVER THE STATE OVER THE WEEKEND. THIS DRY/TEMPERATE WX PROGGED TO PERSIST INTO EARLY NEXT WEEK AS A WEAK COOL FRONT LATE SUNDAY HELPS REINFORCE THE LOWER TEMPS/DWPTS. ATTM NOT EXPECTING ANY PCPN WITH THIS FRONT. FURTHER DOWN THE ROAD LONG RANGE PROGS GOING WITH A SERIES OF WEAKISH UPPER TROFS/LOWS MOVING RAPIDLY ACROSS THE STATE NEXT WEEK. ONCE AGAIN WILL KEEP WITH VERY LOW/NIL POPS WITH THESE FEATURES FOR NOW. 41 && .AVIATION... BOUNDARY DRAPED ACROSS COASTAL COUNTIES WILL VERY SLOWLY MOVE NORTH DURING THE NEXT COUPLE HOURS. THIS BOUNDARY ALONG WITH STRONG ONSHORE FLOW IN THE GULF WILL SERVE AS A FOCUS FOR TRAINING HEAVY SHOWERS AND THUNDERSTORMS THROUGH THE MID TO LATE MORNING HOURS AT IAH...HOU...GLS & LBX. PRETTY GOOD POSSIBILITY OF PONDING AND/OR FLOODING DUE TO ALREADY SATURATED GROUNDS. MVFR CONDITIONS WITH ISOLATED IFR/LIFR SHOULD PREVAIL THROUGH 16Z-ISH. CURRENT THINKING IS PREFRONTAL TROF SHOULD PUSH THIS MESS OFF TO THE EAST SHORTLY AFTER NOON. NEXT ISSUE TO LOOK AT IS HOW LOW CEILINGS WILL BE POST FROPA IN THE WRAP AROUND STRATUS. WILL TAKE A LOOK AT THAT LATER... 47 && .MARINE... SAME GENERAL SYNOPTIC/MESOSCALE FEATURES AS DESCRIBED ABOVE. TSRA SHOULD TAPER OFF AFTER PREFRONTAL TROF & FRONT PUSHES OFF THE COAST FROM WEST TO EAST LATER THIS MORNING/AFTERNOON. STRONG ONSHORE WINDS WILL GRADUALLY BE REPLACED BY STRONG OFFSHORE FLOW CONSIDERING INTERACTION BETWEEN WARM SSTS & COOL AIRMASS POST FROPA. NOT A GOOD DAY TO BE OUT ON A BOAT... 47 && .HGX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH CENTRAL/SRN PARTS OF SE TX TODAY. SCA BAYS AND GULF TODAY. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 67 51 64 43 71 / 80 20 05 00 00 HOUSTON (IAH) 74 54 66 45 71 / 100 30 05 00 00 GALVESTON (GLS) 78 60 67 56 69 / 100 30 05 00 00 &&
Hazardous weather outlook, Nov 1, 4:05 PM CST, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 405 PM CST MON NOV 1 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-021200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 405 PM CST MON NOV 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. ...FLOOD WATCH FOR SOUTHEAST TEXAS THROUGH TONIGHT... ...SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT... .DAY ONE..TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE NORTHEAST ACROSS SOUTHEAST TEXAS TONIGHT. THIS ACTIVITY IS ASSOCIATED WITH AN UPPER LEVEL STORM SYSTEM OVER WEST TEXAS/SOUTHEAST NEW MEXICO. AS THIS SYSTEM MOVES EAST AND INTERACTS WITH THE MOIST AND UNSTABLE AIRMASS...WIDESPREAD SHOWERS AND THUNDERSTORMS...SOME PRODUCING VERY HEAVY RAINFALL...ARE POSSIBLE. FLOODING OF STREETS...FEEDER ROADS... AND LOW WATER CROSSINGS IS POSSIBLE...ESPECIALLY IN AREAS THAT EXPERIENCED THE HEAVIEST RAINFALL THIS AFTERNOON. SEVERE WEATHER MAY ACCOMPANY SOME OF THE STORMS WHICH ARE EXPECTED LATER TONIGHT. DAMAGING WINDS AND ISOLATED TORNADOES ARE THE PRIMARY SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE TUESDAY MORNING AS A COLD FRONT MOVES ACROSS SOUTHEAST TEXAS. ADDITIONAL RAINFALL TOTALS THROUGH TUESDAY WILL LIKELY BE 1 TO 2 INCHES...BUT ISOLATED AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE. THE GREATEST THREAT FOR FLOODING WILL LIKELY BE AREAS EAST OF HIGHWAY 59. ISOLATED DAMAGING WIND GUSTS AND TORNADOES ARE POSSIBLE WITH SOME OF THE STRONGER STORMS. RAIN AND THUNDERSTORMS WILL GRADUALLY END FROM WEST TO EAST AS THE COLD FRONT MOVES OUT OF SOUTHEAST TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 12:15 AM CST | Special Marine Warning | HGX | 2 hr | |
| Nov 2, 2:01 AM CST | Flash Flood Warning | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris, Jackson and 2 more | 3 hr |
| Nov 2, 2:14 AM CST | Special Marine Warning | HGX | 2 hr | |
| Nov 2, 2:14 AM CST | Special Marine Warning | HGX | 2 hr | |
| Nov 2, 4:53 AM CST | Special Marine Warning | HGX | 2 hr | |
| Nov 2, 4:53 AM CST | Special Marine Warning | HGX | 2 hr | |
| Nov 2, 8:00 AM CST | Flash Flood Warning | HGX | Chambers, Liberty | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.